Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 42, NWS Brownsville, TX

May 11, 2011

NWS Brownsville, TX issued this small craft advisory at May 11, 2011, 3:56 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 11, 2011, 3:56 PM CDT (20:56 UTC)
Expired
May 12, 2011, 3:16 AM CDT
In force
11 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WHUS74 KBRO 112056
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
356 PM CDT WED MAY 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT...

.ROUGH SWELLS FROM THE SOUTHEAST ARE APPROACHING THE LOWER TEXAS
COAST...AND A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE GULF 
OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES
OFFSHORE UNTIL SUNRISE THURSDAY MORNING. 

GMZ150-155-170-175-120500-
/O.NEW.KBRO.SC.Y.0042.110511T2056Z-110512T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
356 PM CDT WED MAY 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR
THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60
NAUTICAL MILES OFFSHORE. 

* WINDS: SOUTHEAST WINDS OF 10 TO 20 KNOTS CAN GENERALLY BE
  EXPECTED. 

* WAVES: SEAS OF 5 TO 8 FEET FROM THE SOUTHEAST WILL PREVAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TOMASELLI
HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
555 
WHUS74 KBRO 120223
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
923 PM CDT WED MAY 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

.ROUGH SWELLS FROM THE SOUTHEAST ARE APPROACHING THE LOWER TEXAS
COAST...AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF
OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES
OFFSHORE UNTIL SUNRISE THURSDAY MORNING.

GMZ150-155-170-175-121030-
/O.CON.KBRO.SC.Y.0042.000000T0000Z-110512T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
923 PM CDT WED MAY 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY
FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60
NAUTICAL MILES OFFSHORE. 

* WINDS: SOUTHEAST WINDS OF 15 TO 20 KNOTS CAN GENERALLY BE
  EXPECTED.

* WAVES: SEAS OF 5 TO 8 FEET FROM THE SOUTHEAST WILL PREVAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TOMASELLI
HTTP://WWW.WEATHER.GOV/RGV
188 
WHUS74 KBRO 120816
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
316 AM CDT THU MAY 12 2011

...WINDS AND SEAS LOWERING FOR THE LOWER TEXAS COASTAL WATERS...

.WINDS AND SEAS FOR BOTH NEARSHORE AND OFFSHORE LOCATIONS HAVE
REMAINED JUST BELOW SMALL CRAFT ADVISORY CRITERIA FOR THE PAST
SEVERAL HOURS. WINDS AND SEAS ARE EXPECTED TO CONTINUE TO
GRADUALLY IMPROVE THROUGH THE REMAINDER OF THE MORNING AND INTO
THIS AFTERNOON. 

GMZ150-155-170-175-120930-
/O.CAN.KBRO.SC.Y.0042.000000T0000Z-110512T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
316 AM CDT THU MAY 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THE REMAINDER OF THE
MORNING FOR SEAS OF 4 TO 6 FEET AND OCCASIONAL PERIODS OF
SOUTHEAST WINDS OF 15 TO 20 KNOTS. OTHERWISE SOUTHEAST WINDS
AROUND 15 KNOTS WILL PREVAIL.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 11, 2:04 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 11, 2:04 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
204 PM CDT WED MAY 11 2011

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...THE BROAD AND STRONG
500 MB AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM NOW CENTERED NEAR
THE TX/OK PANHANDLE REGION WILL CONTINUE TO PUSH EAST THROUGH THURS
NIGHT. SOME SPORADIC 5H VORTICES WILL ADVECT OVER NORTHERN MEXICO
AND SOUTHERN TX PROVIDING DECENT UVV OVER THE REGION. THE MAIN
PROBLEM FOR POTENTIAL CONV WILL BE THE CONTINUED LIMITED DEEP
MOISTURE LEVELS EVIDENT OVER THE REGION. THE 12Z BRO SOUNDING HAS
PRETTY GOOD CAPE VALUES NEAR 4715 J/KG BUT THE PWAT IS ONLY AROUND
1.60 INCHES WITH THE BEST MOISTURE VALUES CONFINED TO THE LOWEST
LEVELS OF THE ATMS. THE MAV AND MET MEAN RH VALUES REMAIN PRETTY
LIMITED OVER THE BRO CWA AND CONFINED FURTHER TO THE NORTH OVER
NORTHERN AND EASTERN TX. THE ECMWF IS WETTER VERSUS THE GFS AND NAM
AND IS THE OUTLIER AT THIS TIME. WILL GO WITH THE DRIER SOLUTION
PROVIDED BY THE GFS AND NAM AND WILL MENTION 20 TO 30% POPS IN THE
SHORT TERM WITH THE BEST POPS POSTED FOR THURS AND THURS NIGHT AS
THE MID LEVEL CLOSED LOW MOVES INTO KS. ALTHOUGH THE SWODY2 PLACES
ALL OF SOUTHERN AND EASTERN TX IN THE SLGT RISK FOR TOMORROW WILL
NOT MENTION ANY POTENTIAL FOR SVR CONV FOR THE REGION AS THE BETTER
SVR POTENTIAL WILL BE LOCATED OVER CENTRAL AND EASTERN TX REGIONS
WHERE THE BETTER MID LEVEL DYNAMICS AND INSTABILITY WILL BE LOCATED.
FOR TEMPS WILL GO CLOSER TO THE SLIGHTLY COOLER MAV GUIDANCE FOR
HIGH TEMPS AND A MAV/MET BLEND FOR LOWS.

.LONG TERM/FRIDAY THROUGH WEDNESDAY/...A WEAK COLD FRONT WILL MOVE
THROUGH DEEP SOUTH TEXAS FRIDAY SHIFTING THE WINDS TO THE NORTH
AND NORTHEAST. LIGHT TO MODERATE NORTHERLY WINDS WILL PREVAIL
ACROSS THE RIO GRANDE VALLEY FRIDAY AND SATURDAY. A HIGH PRESSURE
RIDGE WILL BUILD ACROSS THE CWA IN THE WAKE OF THE FRONTAL
BOUNDARY. THE WINDS WILL SHIFT TO THE EAST ON SUNDAY AS THE HIGH
PRESSURE RIDGE SHIFTS TO THE EAST. LIGHT TO MODERATE EAST TO
SOUTHEAST WINDS WILL PREVAIL ACROSS THE CWA MONDAY THROUGH FRIDAY.
THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING ACROSS PORTIONS OF
DEEP SOUTH TEXAS ON FRIDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL
THROUGHOUT THE FORECAST PERIOD.
&&

.MARINE...TONIGHT THROUGH THURSDAY NIGHT...CURRENT SURFACE OBS AND
BUOY DATA FROM ALONG THE LOWER TX COASTLINE INDICATES THAT THE WINDS
AND SEAS REMAIN JUST BELOW SCA LEVELS THIS AFTERNOON. THE PGF WILL
CONTINUE TO WEAKEN SLOWLY AS THE MAJOR SURFACE LOW CENTERED OVER THE
SOUTHWESTERN AND SOUTH CENTRAL PLAINS STATES STEADILY PUSHES EAST.
THIS WILL ALLOW FOR CALMER AND MORE BENIGN MARINE CONDITIONS TO
BECOME MORE DOMINANT OVER THE REGION IN THE SHORT TERM. ONE POSSIBLE
HAZARD IN THE SHORT RANGE PERIOD WILL BE THE POTENTIAL FOR SOME
SPOTTY CONV DUE TO THE APPROACHING SURFACE AND MID LEVEL LOW. WILL
INCLUDE A MENTION OF THIS IN THE UPCOMING CWF ISSUANCE.

FRIDAY THROUGH MONDAY...A WEAK COLD FRONT WILL MOVE THROUGH THE
MARINE AREAS ON FRIDAY SHIFTING THE WINDS FROM THE SOUTHEAST TO
THE NORTH AND NORTHEAST. THERE IS A SLIGHT CHANCE FOR SHOWERS AND
ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE MARINE AREAS
ON FRIDAY ALONG THE WEAK COLD FRONT. MODERATE NORTHEASTERLY WINDS
AND MODERATE SEAS WILL PREVAIL ACROSS THE COASTAL WATERS FRIDAY
AND SATURDAY AS A HIGH PRESSURE RIDGE BUILDS ACROSS THE MARINE
AREAS. THE WINDS WILL SHIFT TO THE EAST ON SUNDAY. LIGHT TO
MODERATE EAST TO SOUTHEAST WINDS AND LOW SEAS WILL PREVAIL ACROSS
THE MARINE AREAS EARLY NEXT WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  78  86  76 /  10  20  20  30
BROWNSVILLE          90  77  87  75 /  10  20  20  30
HARLINGEN            91  77  89  75 /  10  20  20  30
MCALLEN              93  76  93  77 /  10  20  20  30
RIO GRANDE CITY      98  76  95  74 /  10  20  30  30
SOUTH PADRE ISLAND   87  76  84  75 /  10  20  20  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

60/63
Hazardous weather outlook, May 11, 5:02 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
502 AM CDT WED MAY 11 2011

TXZ248>257-121015-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
502 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA.

THERE IS A SLIGHT CHANCE OF ONE OR TWO STRONG THUNDERSTORMS ACROSS
THE WESTERN COUNTIES OF DEEP SOUTH TEXAS THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MODERATE RISK FOR RIP CURRENTS IS EXPECTED FOR AREA BEACHES ON
THURSDAY.

THERE IS A SLIGHT CHANCE OF ONE OR TWO STRONG THUNDERSTORMS ACROSS
THE WESTERN COUNTIES OF DEEP SOUTH TEXAS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-121015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
502 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AND TONIGHT FOR THE
LOWER TEXAS COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.